Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 2, NWS San Angelo, TX

September 27, 202024 counties in Texas

NWS San Angelo, TX issued this wind advisory at Sep 27, 2020, 2:17 PM CDT for 24 counties in Texas. It took effect at Sep 27, 2020, 8:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2020, 2:17 PM CDT (19:17 UTC)
In effect from
Sep 27, 2020, 8:00 PM CDT
Expired
Sep 28, 2020, 7:00 AM CDT
In force
11 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2020-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2020-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3254 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS74 KSJT 271917
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
217 PM CDT Sun Sep 27 2020

TXZ049-054-098-099-113-114-127-128-280900-
/O.NEW.KSJT.WI.Y.0002.200928T0100Z-200928T0900Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
217 PM CDT Sun Sep 27 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CDT
MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...All of west central Texas.

* WHEN...From 8 PM this evening to 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ064>066-071>073-076-139-140-154-155-281200-
/O.NEW.KSJT.WI.Y.0002.200928T0300Z-200928T1200Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Coleman-
Brown-McCulloch-San Saba-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, COLEMAN, 
BROWNWOOD, BRADY, and SAN SABA
217 PM CDT Sun Sep 27 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...All of west central Texas.

* WHEN...From 10 PM this evening to 7 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ077-078-168>170-281200-
/O.NEW.KSJT.WI.Y.0002.200928T0600Z-200928T1200Z/
Schleicher-Sutton-Menard-Kimble-Mason-
Including the cities of ELDORADO, SONORA, MENARD, JUNCTION, 
and MASON
217 PM CDT Sun Sep 27 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...All of west central Texas.

* WHEN...From 1 AM to 7 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Sep 27, 1:58 PM CDT, 19 minutes earlier.

Area forecast discussion, Sep 27, 1:58 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
158 PM CDT Sun Sep 27 2020

...New LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 336 AM CDT Sun Sep 27 2020

A hot day is in store today with temperatures well-above normal.
Our area has warm and humid conditions early this morning, with
south winds. Low cloud development was underway over the Hill
Country, and this will expand north across the southeastern part
of our area by sunrise. Low cloud cover is expected to break up
around mid-morning, with skies sunny or mostly sunny this
afternoon. With mixing effects of a low-level jet, breezy
conditions have developed early this morning across the Big
Country and Concho Valley. Winds will veer to the southwest later
this morning, and somewhat breezy conditions are expected through
the day today.

A surface trough/dryline will advance east across the Big
Country, Concho Valley, and western part of the Northern Edwards
Plateau this afternoon. With pronounced 850mb thermal ridging
ahead of an approaching cold front from the north, temperatures
will be very hot this afternoon. Highs are expected to range from
the lower to mid 90s across the far southeastern part of our area,
to around 100 across some of the Concho Valley (including San
Angelo) and western Crockett County. The record high for San
Angelo today is 104 degrees, set in 2011 and 1953.

As an upper trough deepens over the northern and central Plains
today, associated strong cold front will advance south into the
Big Country late this afternoon and early this evening, and across
the rest of West Central Texas through the evening and early
tonight. The front is expected to reach the I-10 corridor by
Midnight, pushing quickly south of our area after Midnight. Windy
conditions are expected behind this front with gusty north winds.
Expect post- frontal wind speeds overnight to be mostly 20-30 mph,
with gusts 35- 40 mph. Could have a few hours with winds in the
Advisory range, but given the marginal nature of it, prefer to
await subsequent model data before deciding whether a Wind
Advisory would be needed. Some localized blowing dust will be
possible tonight across the far western parts of our area, but
with the expected wind direction due north to north-northeast,
think that the more substantial blowing dust threat will be to our
west.

Seeing indications for a band of post-frontal clouds to shift
south across our area overnight. While the possibility of a couple
of isolated showers along and behind the front cannot be
completely ruled out across our eastern counties tonight, the rain
chance looks remote enough to keep mentionable PoPs out of the
forecast. Temperatures will turn considerably cooler tonight with
lows early Monday morning expected to be in the mid to upper 50s.

&&

.LONG TERM...
(Tuesday night through next Weekend)
Issued at 158 PM CDT Sun Sep 27 2020

After a breezy, but pleasant day on Monday, winds should
diminish Monday night as the gradient relaxes. High temperatures
Tuesday will feel much cooler, in the low to mid 70s, with sunny
skies. Surface high pressure moving in, combined with light winds
Monday night should allow for plenty of radiational cooling. Lows
should be in the mid 40s to around 50, although some low-lying
locations could easily drop to around 40. By midweek, return flow
should set up, allowing temperatures to return to the 80s. A weak
back-door cold front on Thursday may lower temperatures again by
a few degrees, but this should be short-lived, as warm return
flow brings temperatures back to the mid 80s for the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Sun Sep 27 2020

Generally VFR conditions expected through the next 24 hours.
However, south/southwest winds this afternoon and evening of 10 to
20 knots will switch to north overnight as a strong cold front
moves through the region. Winds will pick up to 15 to 25 knots
generally as the front moves through, first impacting KABI between
00Z and 02Z, then moving south through KSJT around 03Z, then
through the I-10 corridor by around 06Z. Winds at KSJT could be
even stronger in the 25 to 30 knot sustained range, nearing 40
knot gusts between 06Z and 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  73  44  76 /   5   0   0   0
San Angelo 	 57  75  44  78 /   5   0   0   0
Junction 	 59  77  45  79 /   5   0   0   0
Brownwood 	 57  75  43  77 /   5   0   0   0
Sweetwater 	 56  73  46  77 /   5   0   0   0
Ozona      	 57  73  44  76 /   5   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 PM this evening to 4 AM CDT Monday for
Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor-
Throckmorton.

Wind Advisory from 10 PM this evening to 7 AM CDT Monday for
Brown-Coke-Coleman-Concho-Crockett-Irion-McCulloch-Runnels-San
Saba-Sterling-Tom Green.

Wind Advisory from 1 AM to 7 AM CDT Monday for Kimble-Mason-
Menard-Schleicher-Sutton.

&&

SHORT TERM...19
LONG TERM....SK
AVIATION...20
Hazardous weather outlook, Sep 27, 4:58 AM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
458 AM CDT Sun Sep 27 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
458 AM CDT Sun Sep 27 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Elevated fire weather conditions are expected this afternoon
across much of the Big Country, Concho Valley, and part of the
Northern Edwards Plateau to the west of Highway 277. This will be
due to the combination of hot temperatures, dry air and somewhat
gusty southwest to west winds.

Gusty north winds are expected tonight, following a strong cold
frontal passage. Wind gusts of 35 to 40 mph are expected, and
possibly higher at a few locations. Light, loose outdoor objects
may be blown around with these winds. In addition, these winds
may cause difficult driving conditions on east-west roadways.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.